انجمن علمی اپتومتری ایران

آقای دکتر علیرضا رمضانی(Drug-induced retinal toxicity)

آقای دکتر علیرضا رمضانی(Drug-induced retinal toxicity)

Drug-induced retinal toxicity

 

چشم پزشک،فوق تخصص شبکیه، استاد دانشگاه علوم پزشکی شهید بهشتی

Drug-induced retinal toxicity can occur from the use of systemic, intravitreal, or topical medications. Despite the presence of the blood-ocular barrier, the retina is vulnerable to toxic effects of systemic medications leading to dysfunction and retinal degeneration. These toxicities can be categorized as damage to the retinal pigment epithelium and photoreceptor complex, vascular damage, ganglion cell or optic nerve damage, cystoid macular edema, crystalline retinopathy, uveitis, changes in color vision and electroretinography, and other miscellaneous effects. Many systemic drugs reach the retina through the vascular supply. Aminoquinolines induce a characteristic bull's eye maculopathy. hydroxychloroquine ocular toxicity includes keratopathy, ciliary body involvement, lens opacities, and retinopathy. Retinopathy is the major concern: others are more common but benign. The incidence of true hydroxychloroquine retinopathy is exceedingly low. Although its pathogenesis is unclear, risk factors include: daily dosage of hydroxychloroquine, cumulative dosage, duration of treatment, coexisting renal or liver disease, patient age, and concomitant retinal disease. Patients usually complain of difficulty in reading, decreased vision, missing central vision, glare, blurred vision, light flashes, and metamorphopsia. They can also be asymptomatic. Most patients have a bull's eye fundoscopic appearance. All patients have field defects including paracentral, pericentral, central, and peripheral field loss. Most patients have visual loss. Some patients with advanced retinopathy may experience deteriorating visual acuity even after cessation of treatment. Phenothiazines bind to melanin granules and can cause a severe phototoxic retinopathy. Typical tamoxifen retinopathy manifests as crystalline deposits in the inner retina. Some patients treated with retinoids have decreased night vision and abnormal dark-adaptation. In this review, we tried to present some features of retinal toxicity developed after common systemic drug usage.

تگ ها:
اشتراک‌گذاری:
۳۴

نظرات (۰)

نظر بدهید

آخرین مقالات